Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Taking Keppra for seizures and legs are swollen. Hardly urinate. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 3669 Questions
Question
am taking Keppra, 750 mg's daily. My legs are very swollen and I can hardly urinate. I am supposedly taking Keppra for seizures. What should I do?
Posted Sun, 10 Nov 2013 in Epilepsy
 
 
Answered by Dr. Albana Sejdini 57 minutes later
Brief Answer:
Get urine analysis&lab works to find the cause...

Detailed Answer:
Hi,

First, I am sorry my dear about the situation you are in. Please bare in mind that there is a solution to all your problems and I will try you to guide in finding them:

- You are saying that are taking Keppra for seizures; I suggest to follow your neurologist advice correctly at this time.

- You are saying that your legs are swollen and can hardly urinate. At the same time, you are diabetic and have high blood pressure.

Now, diabetes is usually associated with albumin (normally not found in urine) is being excreted. Sometimes, the kidneys are damaged severely and the body reacts with swollen legs (as fluids are being re-tented in kidneys due to its damages).

What I am trying to say is that your swollen legs and hard urination might be related to kidney infection or UTI. For this, you should do an urine analysis, urine culture to determine the right antibiotic to use if any.

At the same time, I would suggest to do some blood works like examining the function of kidneys (creatinemia, azotemia), creatinine clearance, electrolyte levels in blood, liver enzymes.

So, talk to your doctor for the analysis and to get medications as soon as possible.

Hope it helped answering to your inquiry!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor